It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Back Problems Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 02-07-2005, 03:26 PM   #1
Newbie
 
Join Date: Feb 2005
Posts: 1
kapat HB User
post-epidural, post-surgical tissue damage

I'm trying to solve a mystery.
Late last March I had a discectomy (sp?) at the L5 S1 joint to address a herniated disc. Prior to that, in late Dec and early Jan I had three epidural injections, the 1st two administered by a rheumatologist and the 3rd by a radiologist.
After surgery (in May or June) I was alarmed to discover that the tissue that I used to have at the site of the injections and surgery was no longer there. My spine is just under the skin and what's left is a fairly large gap (about two fingers wide), much wider than the normal "crack" between buttocks is supposed to be. I don't have pain associated with the tissue loss, but the sensation is rather strange... as if the "padding" for my spine is missing.
Cosmetically, this condition is unattractive (medical professionals have actually gasped and said "Oh my!" when they've seen it... and a few of my brave friends who have ventured a peek have reacted even more strongly.
The surgeon says it was the epidural that caused this to happen (he's seen this before, but never quite so "significant") and the rheumatologist agrees that sometimes the stereoid leaks out when the needle is withdrawn and causes the tissue to be "eaten away." Even so, he also insists that in my case that cannot be the cause since this kind of reaction always takes place within a few weeks of the injection. In my case the reaction happened 2 or three months after the last one. No steroids were administered during or post surgery.
So.... I'm left with a disconcerting lack of information and I need to find out what I can because
1-I don't think the space is still growing, but if I don't know what caused it I can't really be sure...
2-if I need further treatment or surgery in the future (and I probably will since the surgery helped me, but not to the degree that I had hoped), I need to make sure this doesn't happen again...
3-if someone made a mistake, I want to avoid using them in the future (at the very least).
Has anyone had a similar experience to mine? And if so do you know more than I do?
Many thanks....

 
Sponsors Lightbulb
   
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is Off
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Ibuprofen
Lyrica
Morphine
Neurontin
Oxycontin
  Percocet
Soma Tylenol
Valium
Vicodin




TOP THANKED CONTRIBUTORS



teteri66 (1107), gmak (127), SweetPeainSF (78), maltluver (71), twohands (64), pebblebeach3 (63), cheryl1213 (51), Moldova (46), ibake&pray (41), workinmom572 (40)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 12:50 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!